padolph
  • 17 replies
  • 1022 views
  • 8 followings
padolph, August 27,  2019  9:29pm EST

Stent pain how long?

Hello everyone, I'm new here. So happy to have found such a wonderful forum.

I had a LCX STEMI mid May this year. I had one stent to the LCX then and during this procedure the cardiologist discovered an 80% blockage in my LAD that also needed attention, but opted to postpone to later. Two weeks later I did a second cath procedure and two stents (overlapped to cover a long area) applied to my LAD. I had some notable stent pain after that second procedure but otherwise my recovery went very well.

Three months later, though, I sometimes get the same kind of pain in the same location but less intense, particularly during exercise and stress. My doctor is very thorough and ran the usual tests, including a perfusion scan, and found nothing wrong. He concluded it was just stent pain and will diminish over time.

I'm trying to figure out how common this is. Did you have stent pain and if so how long did it take to go away completely? I'm 55 and in otherwise excellent health. I was fit and had a healthy diet / lifestyle before my event and continue these habits now.

Thanks!

  • Fairfax
    Fairfax, August 29,  2019  5:20pm EST

    Thanks for all of the great info.   It give me food for thought and let’s me know once again that I am not in this situation alone.  

    Cdameron - I had planned to request Crestor 5 mg if my doc is annoyed that I stopped Atrivastin 40mg in May.   Paul300 had suggested this and I am waiting for Sept apt to discuss with doc      It’s like they start us on all of these meds and then forget about adjusting doses or eliminating all together   

    Emon1 - yes the Metoprolol Succ 50 mg is dragging me down     I’m afraid to do anything on this (reduce dose, etc) until I talk to doc   

    Thank again ladies for the comprehensive responses 

    👍🏻🌈

     

  • Paul300
    Paul300, August 29,  2019  9:28pm EST

    Fairfax,

    I don't think your doctor will allow you to stop Plavix. US guidelines call for one year of dual antiplatetet therapy after a coronary stent placement (Plavix/Brilinta/Effient plus a baby aspirin) where European guidelines call for six months. You can ask your doctor to take Plavix every other day after six months if s/he approves of it, that's what I did and had no more bruises.

    Wishing every one good health!

    Paul

    PS Fairfax, Emon1 is a Gent :-)

  • Fairfax
    Fairfax, August 29,  2019  9:39pm EST

    Thank you Paul!     And oops to Emon1!

    Happy weekend to all! 

     

     

     

  • Mb120918
    Mb120918, September 2,  2019  1:56pm EST

    Hi all,

    First glad to see Cdameron and fairfax on the board.  Just wanted to chip in about the cholesterol meds.  Have been changed to pravastatin 5 mg.  Doing better than crestor 2.5mg (severe muscle problems).  Even tried it only 3x a week.  The muscle problem is much better with the new stuff.  Would still prefer not to take it at all.  

    Mary

  • Fairfax
    Fairfax, September 2,  2019  6:56pm EST

    Hi Mary - MB2120218

    Happy to hear that your statin dose is working so far.   I stopped my statin all together in May due to muscle pain.   I’ll discuss with my doc at Sept follow up.   I know that he won’t be pleased but it was too much to handle.    

    Good health to you!!

  • Mb120918
    Mb120918, September 2,  2019  7:52pm EST

    I also take the bergamot 2x/day.  It did fabulous things to my numbers (increased HDL, lowered HDL, lowered triglycerides by 100 and protects your liver.  You may want to try that instead. I don't have any side affects from it.

    Mary

  • Cath4
    Cath4, September 5,  2019  10:58am EST

    I had my HA on 6/30/19 & I still get pain in my heart area, feels like above & below the heart. I would panic about it in the beginning but I have come to take it as it is now. It’s very difficult because I feel like how do I know if I should get to an Er. But just wanted to chime in here that it appears to be normal. Does anyone think it’s caused by the statins as muscle pain? My cardiologist & primary both say it’s “anxiety” but I disagree. Hopefully in time we will not get that pain!! Cathy 

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active